# SDR J0IM20120301001

- Difficulty date: February 27, 2012
- Submitted: March 1, 2012
- Operation: Air carrier
- Aircraft: N517JG
- Make and model: Saab 2000SAAB
- Aircraft serial: 2000021
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 72111211000
- Condition: False Activation
- Location: Cargo Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

APPROX 65 MILES SOUTH OF DEPARTURE AT FL 230, AFT CARGO SMOKE MESSAGE ON THE EICAS, SMOKE MESSAGE ON THE ARMING SWITCH, A AURAL BELL, AND A FLASHING MASTER WARNING.  FOLLOWING THE QRH, BLEW THE FIRST FIRE BOTTLE.  SECONDS LATER THE LIGHTS EXTINGUISHED.  CREW REQUESTED TO RETURN.  ON FINAL APPROACH, THE SMOKE MESSAGE CAME BACK ON FOR ABOUT 10 SECONDS, AND THEN EXTINGUISHED.  DECLARED AN EMERGENCY, LANDED UNEVENTFULLY.  CARGO BAY WAS OPENED AND NOTHING UNUSUAL WAS FOUND AND THERE WAS NO BURNING SMELL DETECTED.  ONE SMOKE DETECTOR (P/N 72-111211-000) WOULD TEST OK BUT THE "AFT CARGO SMOKE" LIGHT WOULD GO ON AND OFF IF THE SWITCH WAS HELD IN TEST POSITION.  REPLACED THE DETECTOR (S/N A1787).
